Alert archive / Tennessee / Freeze Warnings in 2016

Freeze Warning 5, NWS Nashville, TN

April 9, 201615 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Apr 9, 2016, 3:14 AM CDT for 15 counties in Tennessee. It took effect at Apr 10, 2016, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2016, 3:14 AM CDT (08:14 UTC)
In effect from
Apr 10, 2016, 12:00 AM CDT
Expired
Apr 10, 2016, 8:00 AM CDT
In force
8 hr
Issued by
NWS Nashville, TN

Counties Clay County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Smith County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 91 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1972 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

242 
WWUS74 KOHX 090814
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
314 AM CDT SAT APR 9 2016

...FREEZING TEMPERATURES THIS MORNING AND SUNDAY MORNING...

.LOW TEMPERATURES WILL FALL INTO THE UPPER 20S TO MID 30S EARLY
THIS MORNING ACROSS ALL OF THE MID-STATE. IN ADDITION...FREEZING
TEMPERATURES WILL BE LIKELY ACROSS MAINLY THE CUMBERLAND PLATEAU
SUNDAY MORNING.

TNZ010-011-031>034-065-066-078>080-091615-
/O.UPG.KOHX.FZ.A.0004.160410T0600Z-160410T1300Z/
/O.NEW.KOHX.FZ.W.0005.160410T0500Z-160410T1300Z/
/O.CON.KOHX.FZ.W.0004.000000T0000Z-160409T1300Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE...
MCMINNVILLE...ALTAMONT...SPENCER
314 AM CDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* FREEZE WARNING TIMING...THROUGH 8 AM CDT THIS MORNING AND AGAIN
  MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY.

* TEMPERATURES THIS MORNING...28 TO 32 DEGREES.

* TEMPERATURES SUNDAY MORNING...29 TO 32 DEGREES.

* FREEZE IMPACTS...FREEZING TEMPERATURES COULD DAMAGE OR KILL 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TNZ009-029-030-064-091615-
/O.NEW.KOHX.FZ.W.0005.160410T0500Z-160410T1300Z/
/O.CON.KOHX.FZ.W.0004.000000T0000Z-160409T1300Z/
MACON-TROUSDALE-SMITH-DE KALB-
INCLUDING THE CITIES OF...LAFAYETTE...HARTSVILLE...CARTHAGE...
SMITHVILLE
314 AM CDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
SUNDAY. 

* FREEZE WARNING TIMING...THROUGH 8 AM CDT THIS MORNING AND AGAIN
  MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY.

* TEMPERATURES THIS MORNING...28 TO 32 DEGREES.

* TEMPERATURES SUNDAY MORNING...29 TO 32 DEGREES.

* FREEZE IMPACTS...FREEZING TEMPERATURES COULD DAMAGE OR KILL
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TNZ005>008-023>028-056>063-075-077-093>095-091300-
/O.CON.KOHX.FZ.W.0004.000000T0000Z-160409T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-DAVIDSON-WILSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...ERIN...WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...
LEBANON...MOUNT JULIET...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SHELBYVILLE...TULLAHOMA...MANCHESTER...WAYNESBORO...
LAWRENCEBURG...PULASKI
314 AM CDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES THIS MORNING...28 TO 32 DEGREES.

* FREEZE IMPACTS...FREEZING TEMPERATURES COULD DAMAGE OR KILL 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
878 
WWUS74 KOHX 091343
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
843 AM CDT SAT APR 9 2016

...FREEZING TEMPERATURES FOR THE CUMBERLAND PLATEAU REGION
EXPECTED ON SUNDAY MORNING...

.LOW TEMPERATURES WILL FALL INTO THE LOWER 30S FOR LOCATIONS JUST
WEST OF AND ACROSS THE CUMBERLAND PLATEAU REGION BY SUNRISE ON
SUNDAY MORNING. 

TNZ009>011-029>034-064>066-078>080-092100-
/O.CON.KOHX.FZ.W.0005.160410T0500Z-160410T1300Z/
MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-
FENTRESS-DE KALB-WHITE-CUMBERLAND-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SMITHVILLE...SPARTA...CROSSVILLE...MCMINNVILLE...
ALTAMONT...SPENCER
843 AM CDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT SUNDAY FOR THE CUMBERLAND PLATEAU REGION...

* FREEZE WARNING TIMING...MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY.

* TEMPERATURES SUNDAY MORNING...30 TO 32 DEGREES.

* FREEZE IMPACTS...FREEZING TEMPERATURES COULD DAMAGE OR KILL 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.
&&

$$
31
457 
WWUS74 KOHX 092010
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
310 PM CDT SAT APR 9 2016

...FREEZING TEMPERATURES FOR THE CUMBERLAND PLATEAU REGION
EXPECTED ON SUNDAY MORNING...

.LOW TEMPERATURES WILL FALL INTO THE LOWER 30S FOR LOCATIONS JUST
WEST OF AND ACROSS THE CUMBERLAND PLATEAU REGION BY SUNRISE ON
SUNDAY MORNING.

TNZ009>011-029>034-064>066-078>080-101300-
/O.CON.KOHX.FZ.W.0005.160410T0500Z-160410T1300Z/
MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-
FENTRESS-DE KALB-WHITE-CUMBERLAND-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SMITHVILLE...SPARTA...CROSSVILLE...MCMINNVILLE...
ALTAMONT...SPENCER
310 PM CDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT SUNDAY...

* FREEZE WARNING TIMING...MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY.

* TEMPERATURES SUNDAY MORNING...30 TO 32 DEGREES.

* FREEZE IMPACTS...FREEZING TEMPERATURES COULD DAMAGE OR KILL 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 9, 3:10 AM CDT, 4 minutes earlier.

Area forecast discussion, Apr 9, 3:10 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
310 AM CDT SAT APR 9 2016

.DISCUSSION...

1028 MBAR SURFACE HIGH WILL WORK DOWN INTO THE AREA DURING THE DAY
WITH SUNNY SKIES. HIGHS TODAY IN THE UPPER 40S IN THE UPPER
CUMBERLAND AND LOW TO MIDDLE 50S ELSEWHERE. FREEZE WARNING IN
EFFECT FOR TONIGHT EASTERN MIDDLE INCLUDING PLATEAU. AREAS WEST OF
FREEZE WARNING AREA SHOULD REMAIN BASICALLY FROST FREE AS CLOUDS
START TO MOVE IN DURING THE LATE EVENING OVER THAT AREA AND WE MAY
SEE TEMPS ACTUALLY RISE A FEW DEGREES IN THE LATE NIGHT WEST OF
INTERSTATE 65 WHILE EASTERN AREAS AND PLATEAU REMAIN MOSTLY CLEAR.
ROCKY MOUNTAIN SYSTEM GETS BETTER ORGANIZED ON SUNDAY OUT IN THE
CENTRAL AND SOUTHERN PLAINS WITH TIGHTENING SURFACE PRESSURE
GRADIENT ACROSS OUR AREA ESPECIALLY SUNDAY NIGHT BRINGING GUSTY
WINDS. BY 12Z MONDAY MORNING FRONTAL BOUNDARY WILL EXTEND DOWN
ALONG THE OHIO RIVER THROUGH SOUTHERN MISSOURI INTO A LOW JUST
SOUTH OF AMARILLO TEXAS. SHOWERS AND THUNDERSTORMS LOOK TO BE
ALIGNED MORE ALONG SURFACE FRONT KEEPING MID STATE BASICALLY DRY
FIRST PART OF THE DAY MONDAY BUT BY AFTERNOON ACTIVITY LOOKS TO BE
WORKING IN OVER WESTERN AREAS OF THE MID STATE. SHOWERS AND
THUNDERSTORMS CATEGORICAL MONDAY NIGHT. SURFACE FRONT WORKS ACROSS
THE MID STATE MONDAY NIGHT WITH WINDS TURNING NORTHERLY. BEST
INSTABILITY WITH MID 60S DEWPOINTS ACROSS ARKANSAS MONDAY
AFTERNOON INTO THE EVENING NOSING UP INTO THE MEMPHIS AREA. GOOD
VERTICAL SHEAR THAT AREA. I DON'T SEE MID STATE HAVING MUCH OF A
SEVERE THREAT WITH THIS SYSTEM AS INSTABILITY IS LACKING WHILE
FRONTAL ZONE SLIDES DOWN INTO MID STATE MONDAY EVENING. SHOWERS
EXIT TUESDAY. TEMPS STAY FAIRLY CLOSE TO CLIMATOLOGY NEXT SEVEN
DAYS. I KEPT IT DRY WEDNESDAY INTO THE WEEKEND.

&&

.AVIATION...
06Z TAF DISCUSSION.

BNA/CKV/CSV...HIGH PRESSURE CONTINUES TO WORK ITS WAY INTO MIDDLE
TENNESSEE, WITH COLDER & DRIER AIR FILTERING IN. WINDS HAVE
DIMINISHED SOMEWHAT DUE TO A WEAKER SURFACE PRESSURE GRADIENT, BUT
LOOK FOR WINDS TO INCREASE AGAIN AFTER SUNRISE, ESPECIALLY ALONG
THE PLATEAU. EXPECT VFR WX THE NEXT 24 HRS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      53  35  65  54  71 /   0   0  20  10  60
CLARKSVILLE    51  35  66  56  66 /   0  10  20  20  80
CROSSVILLE     48  30  59  50  69 /   0   0  10  10  30
COLUMBIA       54  36  64  53  71 /   0  10  20  10  50
LAWRENCEBURG   54  35  63  52  71 /   0   0  20  10  40
WAVERLY        54  37  67  55  70 /   0  10  20  10  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR BEDFORD-CANNON-
CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-DE KALB-DICKSON-
FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-JACKSON-LAWRENCE-
LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-PICKETT-
PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-VAN
BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON.

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY FOR CLAY-
CUMBERLAND-DE KALB-FENTRESS-GRUNDY-JACKSON-MACON-OVERTON-PICKETT-
PUTNAM-SMITH-TROUSDALE-VAN BUREN-WARREN-WHITE.

&&

SHORT TERM/AVIATION........07
LONG TERM..................01/BOYD
Hazardous weather outlook, Apr 8, 2:35 PM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT FRI APR 8 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-091945-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
235 PM CDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY FOR ALL OF MIDDLE TENNESSEE...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING FOR THE CUMBERLAND PLATEAU...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FREEZING TEMPERATURES ARE EXPECTED AFTER MIDNIGHT TONIGHT ACROSS
ALL OF MIDDLE TENNESSEE. THIS COULD CAUSE DAMAGE TO SENSITIVE
VEGETATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FREEZING TEMPERATURES ARE EXPECTED SATURDAY NIGHT AND SUNDAY
MORNING ON THE CUMBERLAND PLATEAU. THIS COULD CAUSE DAMAGE TO
SENSITIVE VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

27

Nearby

Freeze Warnings in Tennessee, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.